MAUDE Adverse Event Report: SILK ROAD MEDICAL ENROUTE TRANSCAROTID STENT SYSTEM; ENROUTE SDS

SILK ROAD MEDICAL ENROUTE TRANSCAROTID STENT SYSTEM; ENROUTE SDS
Model Number SR-0740-CS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Patient information: (b)(6) female with a history of coronary artery disease with five stents, hypertension, hyperlipidemia, smoking, thrombocytopenia, gi bleed, chronic obstructive airways disease, acute kidney injury, hypothyroidism, congestive heart failure, diabetes mellitus and bilateral carotid stenosis each side >80%, headaches and r leg paresthesia, (questionable tia).Procedural history: a left sided tcar procedure was performed on (b)(6) 2017 at (b)(6) hospital, (b)(6).The procedure was technically straightforward, however, the patient was slow to awaken post-procedure, and was discovered to have a right sided hemiplegia.The decision was made to re-open the neck incision above the left clavicle.10,000 units of heparin were administered, intravenously, integrilin (a glycoprotein iib/iiia inhibitor and tpa (tissue plasminogen activator) ordered.The stent in the left internal carotid/common carotid artery was found to be thrombosed.A series of 2-3-4-5 fogarty catheters were used to perform thrombectomy, combined with a back-bleeding method to thrombectomize the stent.Tpa was administered.After angiographically determining the thrombus was removed, a drain was placed and the patient was awoken.Clinically, there was no improvement and ct of the head and neck was performed.The stent was noted to be patent.Diffusion weighted magnetic resonance imaging (dwmri) of brain performed the next day showed "patchy areas of restricted diffusion in the left middle cerebral artery distribution suggesting interval infarct." the following day, ct of brain was performed and demonstrated "low density in the left caudate head and left basal ganglia which appears new since the previous exam.This is non-specific , and considerations include edema, evolving left middle cerebral artery infarcts, or artifact due to the obliquity of the head in the scanner.No hemorrhage, mass effect or midline shift".The patient received a tracheotomy on the same day.Since the procedure, there has been no improvement to r-arm and leg function.It was considered that the hyperacute stent occlusion was likely due to questionable compliance with the mandatory dual antiplatelet regime (aspirin and clopidogrel) or potentially insensitivity to clopidogrel.Of note, the patient's cardiologist from an outside hospital asked the patient to withhold prasugrel five days prior to tcar it was unclear whether the patient had received appropriate loading doses of aspirin and clopidogrel prior to tcar.There were no mechanical issues with the stent, which had deployed accurately with good wall apposition and without propagating a kink into the distal left internal carotid artery.End.
 
Event or Problem Description
Acute stent occlusion post left sided transcarotid artery revascularization (tcar).Patient required surgical re-intervention (thrombectomy) after patient unable to demonstrate movement of r-arm and r-leg upon awakening.Patient sent for follow-up cta immediately post-surgical re-intervention.

Brand Name
ENROUTE TRANSCAROTID STENT SYSTEM
Common Device Name
ENROUTE SDS
Manufacturer (Section D)
SILK ROAD MEDICAL
735 north pastoria avenue
sunnyvale CA 94085
MDR Report Key6881498
Report Number3007215228-2017-00005
Device Sequence Number16307730
Product Code NIM
UDI-Device Identifier00811311020447
UDI-Public(01)00811311020447(17)180831(10)200702
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberSR-0740-CS
Device Catalogue NumberSR-0740-CS
Device Lot Number200702
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2017
Initial Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR